Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 72, NWS Boston/Norton, MA

July 8, 2009

NWS Boston/Norton, MA issued this small craft advisory at Jul 8, 2009, 9:34 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2009, 9:34 PM EDT (01:34 UTC)
Expired
Jul 9, 2009, 11:00 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WHUS71 KBOX 090134
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT WED JUL 8 2009

ANZ232-235-250-254-255-090945-
/O.NEW.KBOX.SC.Y.0072.090709T0134Z-090709T1100Z/
NANTUCKET SOUND-RHODE ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
934 PM EDT WED JUL 8 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THURSDAY. 

EAST TO NORTHEAST WINDS OCCASIONALLY GUSTING TO 25 KNOTS AND SEAS
BUILDING TO NEARLY 5 FEET HAS PROMPTED THE ISSUANCE OF THIS SMALL
CRAFT ADVISORY OVERNIGHT. AT 4AM THURSDAY...THERE MAY BE A SMALL
EXTENSION OR RESTRUCTURING OF THE ADVISORY INTO THE MIDDAY HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
1 follow-up statement
399 
WHUS71 KBOX 090746
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
346 AM EDT THU JUL 9 2009

ANZ235-090900-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-090709T1100Z/
RHODE ISLAND SOUND-
346 AM EDT THU JUL 9 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS SHOULD REMAIN JUST BELOW THRESHOLD VALUES FOR A SMALL
CRAFT ADVISORY THIS MORNING.

$$

ANZ232-250-254-255-091500-
/O.EXT.KBOX.SC.Y.0072.000000T0000Z-090709T1500Z/
NANTUCKET SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
346 AM EDT THU JUL 9 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING.

EAST TO NORTHEAST WINDS OCCASIONALLY GUSTING 20 TO 25 KNOTS AND SEAS
BUILDING TO NEARLY 5 FEET HAS PROMPTED THE ISSUANCE OF THIS SMALL
CRAFT ADVISORY THIS MORNING. GREATEST RISK FOR SMALL CRAFT CONDITIONS
IS TO THE SOUTH AND EAST OF NANTUCKET.

WINDS AND SEAS SHOULD SUBSIDE DURING FORENOON OR MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DRAG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 7:08 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 8, 7:08 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT WED JUL 8 2009

.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART
SOUTHWARD TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER
THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT
AND EARLY SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY.  A FRONTAL SYSTEM
WILL APPROACH NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS ARE STEADILY DECREASING IN COVERAGE AND
SHOULD CONTINUE TO DECREASE IN BOTH COVERAGE AND INTENSITY.

AN NWS STORM SURVEY TEAM HAS BEEN DISPATCHED TO THE WESTBOROUGH /
HOPKINTON AREA TO INVESTIGATE DAMAGE REPORTED IN THE AREA. WHEN THEY
RETURN WITH THEIR FINDINGS...A PUBLIC INFORMATION STATEMENT /PNSBOX/
WILL BE ISSUED DETAILING THE DAMAGE AND THE CAUSE OF THE DAMAGE. LOOK
FOR THIS STATEMENT LATER THIS EVENING.

THROUGH THE REST OF THE EVENING...WILL SEE LINGERING SHOWERS AND
THUNDERSTORMS CONTINUE TO WEAKEN. HAVE SHIFTED THE AXIS OF LIKELY
POPS THIS EVENING TO AN AREA FROM NORTHWEST MASSACHUSETTS
SOUTHEASTWARD TO NARRAGANSETT BAY WITH CHC ELSEWHERE...THEN POPS
RAPIDLY DECREASE LATER TONIGHT AS MID LEVEL LOW LIFTS NE AND WEAK
HIGH PRES BUILDS IN FROM THE NORTH. PATCHY FOG AND STRATUS DEVELOPING
OVERNIGHT AS LOW LEVEL MOISTURE IS HIGH.

&&

.SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/...
MID LEVEL TROF AXIS REMAINS ACROSS NEW ENG THU WITH 500 MB TEMPS
AROUND -14C.  HOWEVER...ATMOSPHERE IS DRYING WITH LOWER THETA-E
VALUES MOVING IN FROM THE NORTH AND NO INSTABILITY IS FORECAST.
THERE COULD BE AN ISOLD SHOWER NEAR CT VALLEY CLOSEST TO THETA-E
RIDGE AXIS TO THE WEST...OTHERWISE A DRY DAY EXPECTED AS HIGH PRES
BUILDS ACROSS THE REGION.

ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN WIDESPREAD LOW CLOUDS AND
PATCHY FOG IN THE MORNING...ESPECIALLY EASTERN NEW ENG THEN BECOMING
PT-MOSUNNY IN THE AFTERNOON AS LOW LEVELS DRY OUT.

THU WILL BE ANOTHER UNSEASONABLY COOL JULY DAY.  EASTERLY FLOW WILL
KEEP TEMPS IN THE UPPER 60S ACROSS EAST COASTAL MA...AND ONLY
REACHING 70-75 FURTHER INLAND.

THU NIGHT...MAINLY CLEAR SKIES AND LIGHT WINDS WITH HIGH PRES OVER
THE REGION.  RADIATIONAL COOLING WILL RESULT IN A CHILLY JULY NIGHT
AND PERHAPS SOME PATCHY FOG.  MINS MOSTLY LOW TO MID 50S...BUT SOME
UPPER 40S POSSIBLE ACROSS INTERIOR NW VALLEYS AND COOL SPOTS IN
INTERIOR E MA.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
OVERALL GOOD AGREEMENT AMONGST THE MODELS THROUGH EARLY NEXT WEEK.
HIGH PRESSURE FRIDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH
SOUTHERN NEW ENGLAND LATE SATURDAY NIGHT INTO SUNDAY.  LOW PRES
FORMS SOMEWHERE OFF THE MID ATLANTIC ON MONDAY MOVING EASTWARD OUT
TO SEA ON TUESDAY.  THERE ARE SOME DIFFERENCES AMONGST THE MODELS IN
THE LOCATION OF THE LOW PRESSURE AND IN THE GENERAL PATTERN BEYOND.
BOTH THE 12Z GFS AND THE 00Z ECMWF HAVE A LOW PRESSURE MOVING
THROUGH THE GREAT LAKES REGION MIDWEEK.  HOWEVER...THE GFS IS MUCH
MORE PROGRESSIVE...MOVING THE LOW ACROSS QUEBEC ON WEDNESDAY WHILE
THE ECMWF MOVES IT THROUGH ON THURSDAY.  SINCE THIS IS 7 TO 8 DAYS
OUT...WILL MAKE FEW IF ANY CHANGES TO THE FORECAST FOR THOSE DAYS.

SO FOR THE DETAILS...FRIDAY WILL BE A NICE DAY...MOSTLY SUNNY WITH
HIGH PRESSURE DOMINANT AND HIGH TEMPERATURES ONLY 5 TO 8 DEGREES
BELOW NORMAL.

SATURDAY AND SUNDAY COULD SEE A CHANCE OF THUNDERSTORMS AHEAD OF THE
COLD FRONT.  FROM QPF OUTPUT ON THE ECMWF AND THE GFS...THE BULK OF
THE PRECIP WILL OCCUR SATURDAY AND SATURDAY NIGHT WITH PERHAPS A FEW
SHOWERS LINGERING INTO SUNDAY MORNING.  OTHERWISE...SUNDAY IS
FORECAST TO BE DRY WITH PARTLY SUNNY SKIES.  TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL FOR THE WEEKEND BUT CLOSER TO NORMAL
THAN WE HAVE BEEN.  WE MAY EVEN SEE 80 DEGREES IN EASTERN MASS.

MONDAY THROUGH WEDNESDAY...THE DETAILS GET A BIT MORE SKETCHY WITH
THE DIFFERENCES IN THE MODELS.  OVERALL...TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.  WILL HAVE SLIGHT CHANCE TO LOW END CHANCE
POPS IN FOR THIS TIME PERIOD THOUGH DEPENDING WHICH MODEL
VERIFIES...WILL LIKELY ONLY SEE RAIN FOR A COUPLE OF PERIODS...JUST
SOME UNCERTAINTY AS TO WHICH PERIODS THOSE WILL BE.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
SCATTERED TSTMS WILL DIMINISH THIS EVENING AS LAST OF STORMS OVER CT
AND NEAR S COAST WEAKEN. WIDESPREAD IFR EXPECTED LATER TONIGHT WITH
POTENTIAL LIFR AROUND CAPE COD...MAINLY 06Z-12Z.

CONDITIONS IMPROVE TO MVFR THU MORNING BEFORE CIGS LIFT TO VFR THU
AFTERNOON. KFMH KHYA KACK WILL BE LAST TO IMPROVE 18Z-20Z.

THU NIGHT...VFR...BUT PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE
INTERIOR VALLEYS.

OUTLOOK /FRIDAY THROUGH SUNDAY/...

FRIDAY...VFR.

SATURDAY AND SUNDAY...MAINLY VFR WITH PERIODS OF MVFR/IFR CIGS/VSBYS
IN SHRA/TSRA WITH COLD FRONT.

MONDAY...VFR.

&&

.MARINE...
NE WINDS WILL INCREASE LATER TONIGHT INTO THU AS SFC WAVE DEVELOPS
SOUTH OF THE WATERS.  AXIS OF STRONGER LOW LEVEL WINDS AT 950/975 MB
MAY BRING A FEW G22 KT OVER SOUTHERN WATERS BUT NO SCA YET. SEAS MAY
BUILD TO 5 FT OVER OUTER SOUTHERN WATERS.

WINDS DIMINISH THU NIGHT BUT LINGERING 5 FT SEAS POSSIBLE OUTER SE
WATERS.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...HIGH PRESSURE WILL BE DOMINANT WITH SEAS 2 TO 4 FEET AND
SOUTHEASTERLY WINDS 10 TO 15 KTS.

SATURDAY AND SUNDAY...SEAS WILL GENERALLY BE 2 TO 4 FEET EXCEPT FOR
A PERIOD LATE SATURDAY NIGHT INTO SUNDAY MORNING WHERE THEY MAY
REACH 4 TO 6 FEET WITH THE PASSAGE OF A COLD FRONT.  SOUTHERLY WINDS
10 TO 15 KTS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20 KTS FOR
A PERIOD DURING THE COLD FRONTAL PASSAGE.

MONDAY...WESTERLY WINDS 10 TO 15 KTS WILL SHIFT BACK TO THE SOUTH.
SEAS WILL REMAIN BELOW 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...RLG/JWD
MARINE...KJC/RLG
Hazardous weather outlook, Jul 8, 4:04 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT WED JUL 8 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE
POSSIBLE INTO THE EARLY EVENING...MAINLY EAST OF THE CONNECTICUT
VALLEY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO ACCOMPANY SOME
OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 8, 5:26 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT WED JUL 8 2009

MAZ017-018-020-021-082215-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN
PLYMOUTH MA-
526 PM EDT WED JUL 8 2009

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER FREETOWN...OR ABOUT 4 MILES SOUTH OF
TAUNTON...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FREETOWN AND LAKEVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 8, 5:45 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT WED JUL 8 2009

CTZ003-004-MAZ011-082245-
EASTERN HAMPDEN MA-TOLLAND CT-WINDHAM CT-
545 PM EDT WED JUL 8 2009

AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHEAST OF HAMPDEN...OR ABOUT 9 MILES
SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WALES...STAFFORD...STAFFORD
  SPRINGS...TOLLAND...WILLINGTON...UNION...MANSFIELD AND ASHFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 8, 5:47 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT WED JUL 8 2009

MAZ018>021-082215-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN
PLYMOUTH MA-
547 PM EDT WED JUL 8 2009

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 2 MILES SOUTH OF LAKEVILLE...OR ABOUT 9 MILES
SOUTHEAST OF TAUNTON...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROCHESTER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jul 8, 6:39 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0417 PM     TSTM WND DMG     MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

0507 PM     HAIL             TAUNTON                 41.90N 71.09W
07/08/2009  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            PENNY SIZED HAIL

0508 PM     HAIL             NORTON                  41.97N 71.18W
07/08/2009  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
            TOWN

0510 PM     HAIL             DARTMOUTH               41.57N 71.00W
07/08/2009  M0.75 INCH       BRISTOL            MA   TRAINED SPOTTER

0515 PM     TSTM WND DMG     NORTON                  41.97N 71.18W
07/08/2009                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN.

0517 PM     TSTM WND DMG     TAUNTON                 41.90N 71.09W
07/08/2009                   BRISTOL            MA   TRAINED SPOTTER

            2 AND 1/2 FOOT DIAMETER TREE DOWN ON CAMERON AVENUE

0540 PM     WATER SPOUT      3 NE NORTH KINGSTOWN    41.54N 71.41W
07/08/2009                   ANZ236             RI   NWS EMPLOYEE

            OVER NARRAGANSETT BAY. LASTED SEVERAL MINUTES.

&&

JWD
Special weather statement, Jul 8, 7:08 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT WED JUL 8 2009

CTZ003-004-082345-
TOLLAND CT-WINDHAM CT-
708 PM EDT WED JUL 8 2009

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTH OF WINDHAM...OR ABOUT 3 MILES EAST
OF WILLIMANTIC...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WINDHAM AND SCOTLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jul 8, 7:32 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0326 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  M1.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0332 PM     FLOOD            HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            495 NORTH AT EXIT 21 WAS FLOODED.

0336 PM     FLOOD            HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            MAIN STREET FLOODED AND SPILLING INTO THE TOWN HALL
            BASEMENT.

0408 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0409 PM     HAIL             PLAINFIELD              42.52N 72.92W
07/08/2009  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0409 PM     LIGHTNING        MILFORD                 42.15N 71.52W
07/08/2009                   WORCESTER          MA   AMATEUR RADIO

            *** 1 INJ *** PERSON STRUCK BY LIGHTNING...TRANSPORTED
            FOR MINOR INJURIES.

0417 PM     TSTM WND DMG     MILLIS                  42.17N 71.36W
07/08/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD AT VILLAGE AND FARM STREETS

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0440 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  M0.88 INCH       BRISTOL            MA   AMATEUR RADIO

            NICKEL SIZED HAIL.

0441 PM     HAIL             MANSFIELD               42.02N 71.22W
07/08/2009  E0.88 INCH       BRISTOL            MA   TRAINED SPOTTER

0507 PM     HAIL             TAUNTON                 41.90N 71.09W
07/08/2009  E0.75 INCH       BRISTOL            MA   NWS EMPLOYEE

            PENNY SIZED HAIL

0508 PM     HAIL             NORTON                  41.97N 71.18W
07/08/2009  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            1 INCH DIAMETER HAIL REPORTED NEAR CHARTLEY SECTION OF
            TOWN

0510 PM     HAIL             DARTMOUTH               41.57N 71.00W
07/08/2009  M0.75 INCH       BRISTOL            MA   TRAINED SPOTTER

0515 PM     TSTM WND DMG     NORTON                  41.97N 71.18W
07/08/2009                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN.

0517 PM     TSTM WND DMG     TAUNTON                 41.90N 71.09W
07/08/2009                   BRISTOL            MA   TRAINED SPOTTER

            2 AND 1/2 FOOT DIAMETER TREE DOWN ON CAMERON AVENUE

0530 PM     LIGHTNING        NORFOLK                 42.12N 71.32W
07/08/2009                   NORFOLK            MA   AMATEUR RADIO

            A HOUSE ON GROVE STREET WAS STRUCK BY LIGHTNING AND
            CAUGHT FIRE.

0540 PM     WATER SPOUT      3 NE NORTH KINGSTOWN    41.54N 71.41W
07/08/2009                   ANZ236             RI   NWS EMPLOYEE

            OVER NARRAGANSETT BAY. LASTED SEVERAL MINUTES.

&&

RLG

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.